MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. CROSSER CTO RECANALIZATION CATHETER

BARD PERIPHERAL VASCULAR, INC. CROSSER CTO RECANALIZATION CATHETER
Catalog Number CRUS6A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No hospital/medical records or medical images have been made available to the manufacturer.As the lot number for the device was not provided, a review of the device history records can not be performed.The return of the device is pending.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during use in a heavily calcified occlusion in the left iliac, the distal tip of the recanalization catheter allegedly detached.It was further reported that detached tip was retrieved using a snare.Another catheter was used to perform the procedure, resulting in vessel patency with good blood flow.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed with special attention to the raw materials, subassemblies, manufacturing process, and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Visual/microscopic inspection: the sample appeared clean.The distal tip was found to be detached.The catheter was stretched and jagged, likely indicating excessive force contributed to the catheter detachment.The length from the strain relief to break in the core wire was approximately 152.7cm.Based on the length of the returned catheter, approximately 1.3cm of core wire and tip was not returned.The outer catheter measures 152.9cm from strain relief to catheter detachment.No other anomalies were noted on the returned catheter.Functional/performance evaluation: no functional testing could be performed due to the condition of the returned sample (i.E.Detached distal tip).Medical records review: medical records were not provided; therefore, a review could not be performed.Image/photo review: images/photos were not provided; therefore, a review could not be performed.Conclusion: the device was returned.The distal tip was found to be detached, thus confirming the complaint for detachment of device.The definitive root cause for this event could not be identified.Due to the condition in which the sample was returned (i.E.Signs of stretching), it is possible that excessive force may have contributed to the event.It was unknown whether patient and/or procedural issues contributed to the event.Labeling review: the current ifu (instructions for use) states: warnings and precautions: - when using the crosser® catheter in tortuous anatomy, the use of a support catheter is recommended to prevent kinking or prolapse of the crosser® catheter tip.Kinking or prolapse of the tip could cause catheter breakage and/or malfunction.-do not exceed 5 minutes of activation time as crosser catheter malfunction may occur.If 5 minutes of activation time is achieved exchange for a second crosser catheter before resetting the crosser generator adverse events: - as with most percutaneous interventions, potential adverse effects include: bleeding which may require transfusion or surgical intervention, hematoma, perforation, dissection, guidewire entrapment and/or fracture, hypertension/hypotension, infection or fever, allergic reaction, pseudoaneurysm or fistula aneurysm, acute reclosure, thrombosis, ischemic events, distal embolization, excessive contrast load resulting in renal insufficiency or failure, excessive exposure to radiation, stroke/cva, restenosis, repeat catheterization / angioplasty, peripheral artery bypass, amputation, death or other bleeding complications at access site.Set up: - back the rigid portion of the catheter out of the end of the hoop, then carefully unsnap the catheter from the hoop with a gentle twisting motion.- set the irrigation system to 0.3ml/sec (18ml/min) and switch irrigation system "on".Allow irrigation to flow for approximately 10-15 seconds to purge all air from the crosser catheter irrigation lumen.Interventional use: - slowly advance the catheter tip through the lesion.Apply steady, constant pressure so the tip of the catheter is engaged to the lesion.- upon successful recanalization of the lesion, advance the guidewire distal to the lesion and then withdraw the crosser s6 catheter.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during use in a heavily calcified occlusion in the left iliac, after approximately thirty seconds of activation, the distal tip of the recanalization catheter allegedly detached.It was further reported that the detached tip was retrieved using a snare.Another catheter was used to perform the procedure, resulting in vessel patency with good blood flow.There was no reported patient injury.

Brand Name
CROSSER CTO RECANALIZATION CATHETER
Common Device Name
RECANALIZATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6386195
Report Number2020394-2017-00166
Device Sequence Number16365021
Product Code PDU
UDI-Device Identifier10801741125635
UDI-Public(01)10801741125635
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K112308
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/28/2018
Device Catalogue NumberCRUS6A
Device Lot NumberGFAY3102
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/13/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/07/2017
Supplement Report FDA Received Date05/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR
Patient Weight58